MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number SVS-V9-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Pneumothorax (2012); Discomfort (2330)
Date of Event 12/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was notified of an adverse event for a patient participating in the strive post market registry study.Strive is a single-arm, prospective, multi-center, registry study to evaluate the long-term safety and effectiveness of the spiration valve system (svs) for the treatment of severe emphysema in a post-market setting.On (b)(6) 2025, the patient underwent a bronchoscopic lung volume reduction with three svs valves in the right upper lobe (rul).The patient experienced a large right pneumothorax post procedure on that same day, and a chest tube was placed.Additionally, this necessitated removal of this valve on (b)(6) 2025.The patient has two remaining valves in the rul.Pneumothorax improved and the chest tube was removed on (b)(6) 2025.On (b)(6) 2026, the patient was discharged on 4 liters (l) of oxygen with improved shortness of breath and activity.The patient has since had several follow-up visits and reports an improvement in her condition.It was reported that at the one month follow up appointment, the patient had some discomfort around the site of the insertion of the chest tube; however, on assessment, the incision was well-healed without any redness or swelling in the area.The patient reported that she has an easier time being able to get out of her chair into the bathroom or for short walks within the house.However, when the patient takes longer walks, she does still become dyspneic.She is using between 2 to 5 l of oxygen on her concentrator.She noted she has less dyspnea for non-exertional activities at home post-valves.The customer indicated that there was no device failure since pneumothorax is the main known risk of this procedure.The adverse event was assessed as device related and not procedure related.Upon further follow-up, the customer reported that pneumothorax began to improve after this valve was explanted on (b)(6) 2025.The pneumothorax was not believed to be related to the 2 remaining valves.There were no reports of further patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updated fields: h2, h4, h6, h11.The device was not returned to olympus for inspection and the reported failure was not confirmed.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24691800
Report Number3004450998-2026-00026
Device Sequence Number9653113
Product Code NJK
UDI-Device Identifier00896506002309
UDI-Public896506002309
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V9-00
Device Lot NumberWS507519
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SVS-V7-00.; SVS-V9-00.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown